Alert archive / Washington / Flood Watches in 2012
Flood Watch 1, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Feb 20, 2012, 8:00 PM PST for Chelan County, Washington. It took effect at Feb 21, 2012, 4:00 PM PST. It was in force for 97 min.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 8:00 PM PST (04:00 UTC)
- In effect from
- Feb 21, 2012, 4:00 PM PST
- Expired
- Feb 21, 2012, 5:37 PM PST
- In force
- 97 min
- Issued by
- NWS Spokane, WA
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 4.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WGUS66 KOTX 210400 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 800 PM PST MON FEB 20 2012 ...HEAVY RAIN EXPECTED WESTERN CHELAN COUNTY TUESDAY AFTERNOON AND TUESDAY NIGHT... .A VERY MOIST SUBTROPICAL MOISTURE FETCH WILL BE AIMED AT THE WASHINGTON CASCADES TUESDAY AND TUESDAY NIGHT. THIS WILL RESULT IN HEAVY PRECIPITATION FOR AN 18 TO 24 HOUR PERIOD. IN ADDITION SNOW LEVELS WILL INCREASE TO AT LEAST 5000 TO 6000 FEET TUESDAY AFTERNOON AND EVENING RESULTING IN INCREASED SNOW MELT. SNOW LEVELS WILL FALL BACK TO BELOW PASS LEVELS WEDNESDAY MORNING. WAC007-211600- /O.NEW.KOTX.FA.A.0001.120222T0000Z-120222T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN 800 PM PST MON FEB 20 2012 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING COUNTY...CHELAN. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAIN IS FORECAST OVER WESTERN CHELAN COUNTY FROM LEAVENWORTH TO PLAIN EXTENDING WEST TO THE CASCADE CREST. HEAVY RAIN AND SNOW MELT MAY TRIGGER DEBRIS FLOWS OFF THE STEEP TERRAIN OF WESTERN CHELAN COUNTY. THIS INCLUDES THE ICICLE CREEK AREA. IN ADDITION RAPID RISES ON SMALL CREEKS AND STREAMS IS LIKELY. NO MAIN STEM RIVER FLOODING IS EXPECTED. * SOME UNCERTAINTY STILL EXISTS AS TO HOW MUCH RAIN WILL IMPACT AREAS OF CHELAN COUNTY AWAY FROM THE CASCADE CREST. ANYWHERE FROM 4-6 INCHES OF PRECIPITATION IS FORECAST ALONG THE CREST. AWAY FROM THE CREST THE PLAIN AND LEAVENWORTH AREA COULD SEE ANYWHERE FROM 1-3 INCHES OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN. $$
3 follow-up statements
771 WGUS66 KOTX 211433 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 633 AM PST TUE FEB 21 2012 ...HEAVY RAIN EXPECTED WESTERN CHELAN COUNTY THIS AFTERNOON AND TONIGHT... .SEVERAL INCHES OF RAIN WILL FALL OVER THE CASCADE CREST BY WEDNESDAY MORNING. MUCH OF THE RAIN WILL BE ABSORBED BY THE DEEP SNOW PACK IN THE CASCADE MOUNTINS. HOWEVER...INCREASED RUNOFF FROM RAIN AND MELTING SNOW WILL HEIGHTEN THE POTENTIAL FOR RAPID RISES ON SMALL STREAMS. WAC007-212300- /O.CON.KOTX.FA.A.0001.120222T0000Z-120222T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN 633 AM PST TUE FEB 21 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTY...CHELAN. * FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAIN IS FORECAST OVER WESTERN CHELAN COUNTY FROM LEAVENWORTH TO PLAIN EXTENDING WEST TO THE CASCADE CREST. HEAVY RAIN AND SNOW MELT MAY TRIGGER DEBRIS FLOWS OFF THE STEEP TERRAIN OF WESTERN CHELAN COUNTY. THIS INCLUDES THE ICICLE CREEK AREA. IN ADDITION RAPID RISES ON SMALL CREEKS AND STREAMS WILL BE POSSIBLE. NO FLOODING IS EXPECTED TO OCCUR ON THE LARGER RIVERS LIKE THE STEHEKIN RIVER OR THE WENATCHEE RIVER. * SOME UNCERTAINTY STILL EXISTS AS TO HOW MUCH RAIN WILL IMPACT AREAS OF CHELAN COUNTY AWAY FROM THE CASCADE CREST. FOUR TO SIX INCHES OF RAIN IS FORECAST ALONG THE CREST. EAST OF THE CREST...THE PLAIN AND LEAVENWORTH AREAS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN. $$
280 WGUS66 KOTX 211744 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 944 AM PST TUE FEB 21 2012 ...HEAVY RAIN EXPECTED WESTERN CHELAN COUNTY THIS AFTERNOON AND TONIGHT... .SEVERAL INCHES OF RAIN WILL FALL OVER THE CASCADE CREST BY WEDNESDAY MORNING. MUCH OF THE RAIN WILL BE ABSORBED BY THE DEEP SNOW PACK IN THE CASCADE MOUNTINS. HOWEVER...INCREASED RUNOFF FROM RAIN AND MELTING SNOW WILL HEIGHTEN THE POTENTIAL FOR RAPID RISES ON SMALL STREAMS. WAC007-220145- /O.CON.KOTX.FA.A.0001.120222T0000Z-120222T1800Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN 944 AM PST TUE FEB 21 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTY...CHELAN. * FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAIN IS FORECAST OVER WESTERN CHELAN COUNTY FROM LEAVENWORTH TO PLAIN EXTENDING WEST TO THE CASCADE CREST. HEAVY RAIN AND SNOW MELT MAY TRIGGER DEBRIS FLOWS OFF THE STEEP TERRAIN OF WESTERN CHELAN COUNTY. THIS INCLUDES THE ICICLE CREEK AREA. IN ADDITION RAPID RISES ON SMALL CREEKS AND STREAMS WILL BE POSSIBLE. NO FLOODING IS EXPECTED TO OCCUR ON THE LARGER RIVERS LIKE THE STEHEKIN RIVER OR THE WENATCHEE RIVER. * SOME UNCERTAINTY STILL EXISTS AS TO HOW MUCH RAIN WILL IMPACT AREAS OF CHELAN COUNTY AWAY FROM THE CASCADE CREST. FOUR TO SIX INCHES OF RAIN IS FORECAST ALONG THE CREST. EAST OF THE CREST...THE PLAIN AND LEAVENWORTH AREAS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN. $$
238 WGUS66 KOTX 220137 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 537 PM PST TUE FEB 21 2012 WAC007-220245- /O.CAN.KOTX.FA.A.0001.000000T0000Z-120222T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN 537 PM PST TUE FEB 21 2012 ...FLOOD WATCH IS CANCELLED... A FLOOD ADVISORY HAS BEEN ISSUED TO REPLACE THE FLOOD WATCH. RAIN WILL CONTINUE TONIGHT OVER WESTERN CHELAN COUNTY. THE RAIN WILL BE HEAVIEST CLOSE TO THE CASCADE CREST. A COMBINATION OF RAIN AND MELTING SNOW WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADWAYS. ADDITIONAL RAINFALL AMOUNTS OF 2-3 INCHES IS EXPECTED ALONG THE CASCADE CREST WITH AN INCH OF RAIN IN THE PLAIN AND LEAVENWORTH AREAS. RAPID RISES ON SMALL CREEKS AND STREAMS IS ALSO EXPECTED. THIS INCLUDES THE FOLLOWING LOCATIONS...LEAVENWORTH...PLAIN. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Feb 20, 3:33 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 20, 3:33 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
333 PM PST Mon Feb 20 2012
.SYNOPSIS...
A series of quick moving weather systems will continue to bring
damp...cool and occasionally windy weather for much of the week.
A return to winter-like cold and snowy conditions are possible by
this weekend.
&&
.DISCUSSION...
Tonight and Tuesday: With an upper level ridge anchored in the
eastern Pacific, the Inland NW will be under the influence of a
moist northwest flow with embedded disturbances passing through
the region. One of these disturbances, a weak warm front, will be
exiting north Idaho early this evening, allowing the coverage of
snow showers to temporarily decrease this evening. Additional snow
accumulations will be light and will be found mainly above 3k ft.
Despite the northwest orientation of the flow, temperatures will
be warming as 850mb temperatures increase and isentropic lift
spans across much of northeast Washington and north Idaho. As seen
on satellite, an area of low pressure will be moving across
northern British Columbia and forecast to swing southeast toward
the Canadian border overnight. This will prompt a second weak
warm front to move across region late tonight into Tuesday
morning. With the orographic flow hitting the Cascades, expect the
heaviest amounts of precipitation along the Cascade crest along
with the mountains of northeast Washington and much of the
Panhandle. Snow levels will dip slightly overnight to 2-3k ft, but
will be on a steadily increase through the day on Tuesday, rising
to 5-6k ft by afternoon. Morning snow accumulations will range
from 2-4 inches. But much of the mountain precipitation will change
to rain except for the highest elevations. Due to the expected
warming, no significant snow event is expected tonight into Tuesday
and no winter highlights anticipated. Yet with the warming and rain
falling on snow, this may lead to a ripening of the snow pack and
possible higher than normal runoff on the area rivers like the
Wenatchee and Stehekin. This will be monitored in the coming shifts.
Meanwhile, winds will steadily increase on Tuesday as the area of
low pressure tracks across southern British Columbia and begins to
tighten pressure gradients across the region. Tended to lean toward
the GFS and expect westerly winds to become breezy by Tuesday
afternoon with speeds of 15-25 mph and higher gusts possible in
exposed areas. Although the NAM has stronger winds and a more
pronounced slop-over across the Cascade crest by late Tuesday
afternoon. The warming will translate to above normal temperatures
by Tuesday afternoon, mid 40s to mid 50s! /rfox.
...Strong wind event possible Tuesday night and Wednesday...
Tuesday night through Thursday...This period will be potentially very
windy and unsettled. Models are in reasonable agreement regarding
the overall field of motion...and depict a pattern that is rather
ominous from a wind standpoint. First...on Tuesday night a very
deep fetch of Pacific Moisture will be zonally well oriented into
the forecast area. The overall flow regime will be becoming fast
and zonal so the main precipitation threat will be along the
Cascades and over the orographically favorable Idaho Panhandle
Mountains...although a stray shower is possible anywhere east of a
line from Omak to Pullman during the best moisture orientation on
Tuesday night. Snow levels will be rather high...with snow limited
mostly above 4000 feet...but heavy amounts may fall on the higher
peaks above the population density so no snow highlights will be
issued for this event.
The main story is likely to be the winds. On Tuesday night there
is increasing confidence of a strong downslope potential in the
Wenatchee area and the deep basin zones as a cold front crests the
Cascades early in the evening and very strong cold air advection
invades over the crest. Model soundings...both NAM and GFS suggest
a stable layer just above the surface over the Cascade Crest which
will assist in funneling and squeezing strong laminar flow across
the crest and down the lee side into these zones. The main
question will be if and how early the near surface layer will be
mixed out allowing the winds to surface in the lower elevations.
In any event confidence is high that the higher benches around
Wenatchee and the normally windy spots near Vantage and the
Waterville Plateau will receive strong gusts Tuesday night. A High
Wind Watch will be issued with the afternoon package to begin
highlighting this potential.
During the day Wednesday the wind threat will broaden out to
encompass the entire basin...with models indicating strong
cyclogenesis in the lee of the Rockies which will dramatically
tighten the southeast pressure gradient across the basin. This is a
recognized pattern for strong wind issues...and the Watch will be
expanded to include the eastern basin starting Wednesday morning.
While the Gradient as presently forecast suggest sustained winds
in the 25 to 35 mph range...gust potential from mixing may allow
gusts as high as 50 or 60 mph on exposed terrain over the eastern
basin...with even stronger gusts in the mountains. This situation
will need to be monitored and the forecast refined on subsequent
shifts...but the current confidence level of the threat does make
a High Wind Watch warranted at this time.
Wednesday night and Thursday will allow a slow improvement to
merely breezy conditions with continued lingering showers over the
orographically favorable terrain...with snow levels plunging to
the surface even in the lowest valleys. /Fugazzi
...Much cooler temperatures and potential for significant valley
snow Friday through the start of next week...
Thursday night through Tuesday: A drastic shift in the jet stream
is looking more and more apparent as each of the ensemble means
generated from the GFS/ECMWF indicate a rex-block of sorts along
160W with the northern branch ridge driving a cold deep upper-
level trough into the Pac NW over the period. While the ensembles
and operational models show agreement with the cooler pattern in
store, there are considerable differences noted with the embedded
shortwaves, specifically, the timing of the initial cold front,
track of the surface low, and placement of a lingering TROWAL
airstream (ie snow axis) within the post-frontal air mass. So
while our confidence is increasing for a dip in the temperatures
and likelihood for valley locations to experience a significant
snow; there is generally little to no forecast confidence where to
place the highest PoPs and snow amounts. Utilizing a blend of all
guidance has resulted in only minor adjustments until confidence
increases.
Cool northwesterly flow over the region Thursday evening will
slowly weaken as a deepening surface low tracks along 50N and
nears the Pac NW coastline early Friday morning. A warm front will
be aimed into the region with increasing moist, isentropic ascent
and light stratiform pcpn. There is very little argument amongst
the models that moisture will be hard to come by as the wave
initially tracks along and taps into a very juicy moisture fetch
consisting of precipitable water values in excess of 1.00".
However, this is where details begin to waver. Pending how deep
this initial surface low becomes upon reaching the coast and which
track it takes (WA or southern BC) will have enormous impacts on
strength of the warm sector pcpn rates/snow levels before the
parent upper-level trough drops south and cooler air begins to
flood into the region late Friday/early Saturday.
As the initial wave of energy along the leading edge of the
midlevel trough ejects E into the Intermountain West, an
elongated pressure trough or area of converging wind fields
remain strung across the Inland NW within a region of higher
theta-E air within the sfc-700mb layer associated with a lingering
TROWAL. Meanwhile, upper-levels will continue to cool with 500mb
temperatures expected to cool between -30 to -35C. All things
considered, and low-level convergence will be centered under
increasing midlevel instability and the potential for moderate to
heavy snow bands will be a big concern with snow levels sitting on
most valley floors. It is the placement and residence time of this
feature that models are struggling with...offering very little
confidence who will see the best snow.
The midlevel trough continues to dig in the SW Conus Sunday and
Monday with drier, polar air expected to spill into the Inland NW
from the north and northeast. Any lingering snow showers will
slowly come to an end from north to south with the highest Pops
centered over the Camas Prairie and Blue Mtns. North to northeast
pressure gradients will be on the increase as the polar surface
high slides down western Canada. Gusty north winds expected for
the Okanogan Valley...Waterville...and into the western Basin.
Further east, northeasterly winds will channel down the Purcell
Trench and into the West Plains. If we receive any appreciable
snow prior to the cooler temperatures and gusty winds
Sunday/Monday, blowing snow will become an additional concern. /sb
&&
.AVIATION...
00Z TAFS: Isolated showers will linger early this evening and
decrease from the KGEG-KCOE corridor to KPUW and KLWS. Expect
widespread MVFR cigs with local IFR cigs especially around the
KPUW area. The weather disturbance will arrive by 08z and spread
light precipitation across northern Washington and north Idaho.
This will cause a deterioration of conditions from KGEG- KCOE and
south to KLWS with a rain/snow mix and MVFR with local IFR cigs
and vsbys. Anticipate a change over to rain after 14z and improving
vsbys. The precipitation will diminish after 19z with VFR cigs and
breezy southwest winds. From KEAT to KMWH, VFR conditions will
prevail with a slight reduction in cigs with isolated showers
toward 12z, followed by improving conditions and breezy winds
after 20z. /rfox
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 30 47 39 49 30 39 / 60 60 20 10 10 10
Coeur d'Alene 29 45 40 45 30 39 / 60 60 40 10 10 10
Pullman 32 50 41 51 31 39 / 70 60 50 50 20 10
Lewiston 34 52 45 57 34 46 / 50 60 50 50 20 10
Colville 30 44 34 43 27 41 / 60 50 20 10 10 10
Sandpoint 32 41 37 42 29 37 / 80 80 100 60 20 20
Kellogg 26 41 38 44 28 36 / 80 100 100 100 50 30
Moses Lake 31 53 40 56 29 46 / 10 10 10 10 10 0
Wenatchee 31 46 39 51 28 42 / 20 10 10 10 10 10
Omak 29 46 32 44 24 40 / 20 10 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...High Wind Watch from Wednesday morning through Wednesday
afternoon for Coeur d'Alene Area-Idaho Palouse-Lewiston
Area.
WA...High Wind Watch from Wednesday morning through Wednesday
afternoon for Lower Garfield and Asotin Counties-Spokane
Area-Upper Columbia Basin-Washington Palouse.
High Wind Watch from Tuesday evening through Wednesday morning
for Moses Lake Area-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Feb 20, 3:25 PM PST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 325 PM PST MON FEB 20 2012 WAZ037-038-043-212330- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 325 PM PST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG...MOSTLY DRY STORM SYSTEM WILL BRING THE POTENTIAL FOR VALLEY WIND GUSTS OF 20 TO 35 MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. STRONGER GUSTS ARE POSSIBLE ALONG EXPOSED RIDGETOPS. THE WEATHER WILL TREND INCREASINGLY COLDER AND SNOWIER FRIDAY INTO THE WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT VALLEY SNOWFALL FRIDAY THROUGH SATURDAY. THE AXIS WHERE THE HIGHEST SNOWFALL AMOUNTS WILL OCCUR STILL CARRIES HIGH UNCERTAINTY. IDZ001>004-026-027-WAZ031>036-212330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- 325 PM PST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG...MOSTLY DRY STORM SYSTEM WILL BRING THE POTENTIAL FOR WIND GUSTS ON THE ORDER OF 40 TO 60 MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. THE BLUE MOUNTAINS...COLUMBIA BASIN...PALOUSE...SPOKANE AREA...AND RIDGES ACROSS THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON MOUNTAINS WILL BE MOST PRONE TO THESE STRONG WINDS. WIND GUSTS OF 30 TO 50 MPH WILL BE POSSIBLE ELSEWHERE. IN ADDITION...AREA MOUNTAIN PASSES WILL EXPERIENCE MODERATE TO HEAVY SNOWFALL...AND COMBINE WITH THESE GUSTY WINDS TO PRODUCE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO FURTHER UPDATES THE NEXT COUPLE DAYS AS THIS HAZARDOUS WEATHER PATTERN DEVELOPS. THE WEATHER WILL TREND INCREASINGLY COLDER AND SNOWIER FRIDAY INTO THE WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT VALLEY SNOWFALL FRIDAY THROUGH SATURDAY. THE AXIS WHERE THE HIGHEST SNOWFALL AMOUNTS WILL OCCUR STILL CARRIES HIGH UNCERTAINTY. WAZ041-042-044-212330- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 325 PM PST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG...STORM SYSTEM WILL TRACK THROUGH THE REGION TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON BRINGING WIND GUSTS ON THE ORDER OF 40 TO 60 MPH ACROSS A WIDE AREA WITH POTENTIAL FOR VERY LOCALIZED VALLEY GUSTS UPWARDS OF 70 MPH. EXPOSED RIDGETOPS...SUCH AS MISSION RIDGE...WILL LIKELY EXPERIENCE GUSTS IN EXCESS OF 80 TO 100 MPH. AREA MOUNTAIN PASSES WILL EXPERIENCE MODERATE TO HEAVY SNOWFALL...AND COMBINE WITH THESE GUSTY WINDS TO PRODUCE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WEATHER WILL TREND INCREASINGLY COLDER AND SNOWIER FRIDAY INTO THE WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT VALLEY SNOWFALL FRIDAY THROUGH SATURDAY. THE AXIS WHERE THE HIGHEST SNOWFALL AMOUNTS WILL OCCUR STILL CARRIES HIGH UNCERTAINTY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:40 AM PST | High Wind Warning | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 2 more | 38 hr |
| Feb 21, 3:04 PM PST | Wind Advisory | OTX | Adams, Chelan, Douglas, Grant, Lincoln, Okanogan and 1 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.